MAUDE Adverse Event Report: STRYKER SPINE-US 6.0X50 POLYAXIAL SCREW; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US 6.0X50 POLYAXIAL SCREW; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 482616050
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Device Embedded In Tissue or Plaque (3165)
Date of Event 08/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device remains implanted in patient.
 
Event or Problem Description
It was confirmed via x-ray a serrato screw fractured post operatively.The screw remains implanted in the patient.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned because it remains implanted in the patient.A review of the device history records and complaint history records could not be performed as a valid lot code was not provided and could not be obtained.The serrato surgical technique outlines the steps for proper screw hole prep including awl, probe, and tap.If the screw holes are not properly prepped, and the screws are not fully inserted, this could case excess loading on the screw, which could cause the screw to fracture or disengage post operatively.The most likely root cause is inadequate screw hole prep/insertion caused by the patient's bone sclerosis.If a revision surgery is performed and the device becomes available, this investigation will be reopened and updated accordingly.
 
Event or Problem Description

Brand Name
6.0X50 POLYAXIAL SCREW
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key9153300
Report Number3005525032-2019-00079
Device Sequence Number2132670
Product Code NKB
UDI-Device Identifier07613327352467
UDI-Public07613327352467
Combination Product (Y/N)N
PMA/510(K) Number
K170496
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number482616050
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/04/2019
Supplement Date Received by Manufacturer11/07/2019
Initial Report FDA Received Date10/03/2019
Supplement Report FDA Received Date11/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight65